MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514210
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that an ultraflex¿ esophageal distal release covered stent was implanted in the esophagus to treat a 5 cm neoplastic cardia stenosis, 39 to 43 cm from the oral fissure, during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the physician successfully deployed the ultraflex esophageal stent in the cardia stenosis; however, the distal end of the stent did not fully expand.The physician noted that the stenosis was opened and kept the stent implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be good.

Brand Name
ULTRAFLEX¿ ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6503883
Report Number3005099803-2017-01155
Device Sequence Number18834935
Product Code ESW
UDI-Device Identifier08714729121206
UDI-Public(01)08714729121206(17)20190119(10)0020182981
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2019
Device Model NumberM00514210
Device Catalogue Number1421
Device Lot Number0020182981
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2017
Initial Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1